MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP120RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant medical products: artoura breast tissue expander 375cc , catalog number texp120rh , serial number (b)(4), lot number 7413822 manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a breast reconstruction with a artoura breast tissue expander 375cc and experienced deflation on the right tissue expander.The deflation was noticed by the doctor as the doctor observed the slow leak in the tissue expander.As a result, the patient had undergone removal and replacement with mentor gel memory shape gel device on (b)(6) 2018.There were no complications after the surgery.
 
Additional Manufacturer Narrative
On 06/30/18, it was reported to mentor that the mentor failure analysis lab has received the device for evaluation.Device was processed on 07/02/2018.On 07/18/18, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the device was received with no fluid.Brown and yellow material was observed on the shell surface.The device appeared intact.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, product evaluation team was precluded from further evaluating the device.No other anomalies were observed.Complaint was not confirmed.Mentor performs 100% inspection and testing of all devices prior to release.A root cause of the failure could not be determined.At this time is not possible to determine the origin of the brown and yellow material observed.Because product evaluation team was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7586848
Report Number1645337-2018-03569
Device Sequence Number16187154
Product Code LCJ
UDI-Device Identifier00081317009467
UDI-Public00081317009467
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2020
Device Catalogue NumberTEXP120RH
Device Lot Number7359781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2018
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR